Looking Ahead to Change: Little by Little
I don't make New Year's Resolutions. I don't think I ever really did, but the last decade or two would have been enough to stifle that impulse. I've just been too aware that I don't have that much control over what happens in my life.
Discuss the article on the Forums.

Rituximab, granuloma annulare, Raynauds

Discussion in 'Other Health News and Research' started by Hutan, Jan 30, 2017.

  1. Hutan

    Hutan Senior Member

    Messages:
    1,069
    Likes:
    6,431
    New Zealand
    My son has Raynaud's Phenomenon - where there are distinct colour changes in the skin of fingers and toes due to problems with peripheral blood flow. I think many people with ME have this problem.

    I have had a granuloma annulare and my daughter has lately also developed a very large granuloma annulare. This is a (generally pretty innocuous) autoinflammatory condition of the skin causing a ring of raised red bumps. Wikipedia suggests it is a fairly rare condition so for both of us to get it is perhaps somewhat unusual.

    Regular readers will know all three of us developed ME at the same time, 4 years ago although my daughter is now mostly recovered.

    So, I was very interested to see that there are examples where both Raynaud's and granuloma annulare have resolved with treatment with rituximab. It would be good if ME patients being treated with rituximab and their doctors could watch out for these symptoms and document improvements or otherwise and correlations with ME improvements.

    Perhaps the presence of these conditions may be indications of autoimmunity problems and therefore suggestive of a good result from Rituximab treatment of ME.

    Severe Primary Raynaud's Disease Treated with Rituximab
    Case Rep Rheumatol. 2016; 2016: 2053804.
    https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5019931/

    Resolution of granuloma annulare following treatment with bendamustine and rituximab in a patient with follicular lymphoma: a serendipitous finding.
    https://www.ncbi.nlm.nih.gov/pubmed/25370553
    J Postgrad Med. 2014 Oct-Dec;60(4):406-8. doi: 10.4103/0022-3859.143975.

     

See more popular forum discussions.

Share This Page